MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 24IN 3-0 SA PS-1 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 24IN 3-0 SA PS-1 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.
 
Event or Problem Description
It was reported that the patient underwent a spinal procedure on an unknown date and barbed suture was used.The patient experienced wound opening and required to go back for wound closure.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: e1 initial reporter first name.Additional information was requested, and the following was obtained: the surgeon reported to me that the patient suffered some type of wound disruption.Prineo was also used as well as a silver impregnated occlusive dressing.Additional information request: was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.For one of the 6 reported issues, this one will not require additional treatment beyond local wound care was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.Not reported to me by the surgeon what is the patient¿s current health status and condition? still healing but doing well provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) dr.(b)(6).Many of these questions can be answered as one since they apply to all the patients.He was not very forthcoming with the particulars of each patient.I will attempt to get clarity on each patient if he is willing to share.For now, i will delineate by number.The one i have the most info on is patient #(b)(6).I was present at her i&d washout.He did note that none of the wounds appeared infected or tested positive, per dr.On patient #(b)(6), he did send cultures.The results are not available notes for consideration: i was made aware that in all of these patient, as is standard for his folks who close, they apply vancomycin powder to the wound as well as celerate powder.In addition, they use prineo and i was told that they "mix any remaining vancomycin powder into the drying prineo glue" and then cover the wounds with a mepilex dressing.I also observed some potential issues with the suturing technique of the pa.I can describe my concerns further and i will be discussing with dr next week.What is the surgeon¿s experience with this stratafix suture? several years, however, he did not close the skin of any of these patients.4-5 were closed by his pa (i understand she is new to surgery and will determine her complete experience next week), and at least 1 was closed with by a hospital employed cstfa who has several years experience with closing with this suture.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure tbd date and name of index surgical procedure? not shared specifically.He stated "over the past several months, at least 6 patients" the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? skin/subcuticluar what was the tissue condition (normal, thin, calcified, fragile, diseased)? not shared specifically, will attempt to determine for each patient.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes, however there are some technical issues (1 bite versus 2 bites) i need to further determine if it is the standard practice between the hcps closing.Can discuss further if needed.-was at least one reverse stitch performed prior to closure? yes, 1 reverse stitch was done, followed by an "perpendicular stitch deep exiting the skin to the side.This was observed by me.What tissue dehisced? all patients, skin.However, on the bring back i was present for, patient #6, it appeared more of a non-healing section approximately 4mm at the end with a deep seroma.Please describe the appearance of the suture during the second procedure.Tbd for patients 1-5.On patient #6, no suture was present and the remaining incision was well healed.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? tbd did the sutures barbs not engage in the tissue? tbd did the suture pull out of the tissue? tbd were there any patient stress factors that led to the suture breaking or pulling out of the tissue? tbd.At least 1 patient prematurely removed the prineo onset date/time of dehiscence? (# post op days) tbd how was the dehiscence managed? tbd.At least 3 returned to the or for i&d and washout please describe any surgical intervention required for the wound dehiscence including date and findings.Tbd did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no what symptoms did the patient experience following the index surgical procedure? onset date? tbd other relevant patient history/concomitant medications? tbd what is the physician¿s opinion as to the etiology of or contributing factors to this event? he did not know but was open to it being a technical issues with the ones closing.Currently he stated that he does not trust stratafix and will return to using vicryl.What is the patient's current status? all patients are doing well at present.Lot number? this is not tracked per patient by the account, and these events occurred over the past several months at a very busy account that has multiple surgeons using this code.This can never be determined with absolute certainty.Will product be returned? if so, please provide the return date and tracking information.No attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is a photo available of the patient¿s reaction? how was the wound cleaned and dried prior to prineo application? please describe how the adhesive was applied.What prep was used prior to, during or after adhesive use? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmeticuse (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure?.

Brand Name
SFXSPI MCL+ UNI UD 24IN 3-0 SA PS-1 PMP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22867240
Report Number2210968-2025-09592
Device Sequence Number9257985
Product Code GAM
UDI-Device Identifier10705031236622
UDI-Public10705031236622
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown